Rash with b12 injections

I wonder if someone can help, it's been 2weeks since my loading dose of b12 finished halfway through I started getting a rash and spots at the side of my mouth and now it's also on the other side of my mouth, I don't know what to do because now I'm also finding it difficult to think straight, I have been feeling this way for a couple of days now, an example.. Yesterday after using the butter I put it into the cutlery drawer and only found it later when I needed a spoon! Also my left foot is tingling like crazy today. Please help!

6 Replies

oldestnewest
  • People often report getting worse before better. It may be your nerves starting to function again or it could be you need more B12. Spots are a fairly common side effect which I had for quite a while but then things settled. I identify with not being able to think straight either- I went into the freezer specifically to get something and had no idea why I was there. It was only when I looked into the kitchen that I remembered I was making dinner. My hand symptoms got worse on treatment too initially. All of this is very scary but there are lots of people on here who will tell you things get better. I am generally much better 2 years down the line than I was. Things have improved that I had no idea would be helped e.g. eyesight got "brighter", so there is hope.

    Are you taking any oral/sublingual supplements? I found 5mg methylcobalamin sublingual and a good B complex helped (Solgar or Jarrow for example on amazon).

    All the best! Things will get better so don't give up.

  • Rash may be a new allergy to sunlight. It can also become eczema and flair up each time you go into sunlight.  Use a SPF 50 or higher sun screen to filter out UVA and UVB rays ( which can also be present on cloudy days).  This is my normal mode in the summer.  Get a good sun hat too.

    Hydrocortisone for bug bites can also calm it down but don't use this on your face as it can thin the skin.

    Spots (pimples) are due to higher hormones that are being generated from the B12. This is an unfortunate side effect.  However it tells you the B12 is working.  Spots last about a week and when your levels of B 12 are high enough they usually stop.

  • Mine lasted about a year and never really went away anyway. I think a trip to the dermatologist is good early on, just in case.

    My first breakout lasted a couple weeks and healed fine so I thought I could avoid antibiotics. Looking back I wish I had done more when it returned and started scarring. 

    Is there anything you found particularly helpful in helping the skin adjust?

  • The tingling is a sign of nerve damage from the deficiency . Finding the butter in the cutlery drawer is " handbag in the fridge syndrome " which is a common symptom . I wbuying your own methylcobalamin , which is the active form of b12 and you may well find this much more helpful than hydroxycobalamin , which is an inactive form and if you have conversion problems , may not work very well or even not at all . The methylcobalamin is available in a spray from Hollad and Barrett and other places ( B12 Boost by Better You ) . Jarrow sell methylcobalamin sublingual lozengers . It will take a week or two to get your levels up .

  • Did you have numbness prior to injections? Strangely enough mine didn't occur until just after I stopped my first ever loading doses. I didn't have any appreciable numbness before.

    Also I did find magnesium/epsom salt foot baths, and vitamin c did seem to help the skin a bit. Your mileage may vary.

  • If you are getting full blown acne, then please see a dermatologist.   The b12 triggers a few pimples to form and it usually doesn't last that long.

You may also like...